Funnel Cloud, Linn
- When
- November 21, 1:13 PM PST to 1:18 PM PST
- Where
- Linn County, Lebanon
- Reported by
- GOVT OFFICIAL
- Coordinates
- 44.489, -122.534 (the zone’s center; the record gives no point)
A funnel cloud was reported approximately 10 miles east of Lebanon.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PQR wrote it up.
A funnel cloud was reported approximately 10 miles east of Lebanon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Nov 21, 8:30 AM PST, 4 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PORTLAND OR 830 AM PST FRI NOV 21 2003 .SYNOPSIS...A WEAK DISTURBANCE WILL PASS THROUGH THE FORECAST AREA TODAY AND TONIGHT FOR A FEW SPRINKLES OR FLURRIES...WITH FLURRIES TO LW ELEVATIONS. A STRONGER COLD FRONT WILL APPROACH LATER SUNDAY AND SUNDAY NIGHT TURNING THE FLOW ONSHORE FOR MOUNTAIN SNOW AND VALLEY RAIN. ADDITIONAL STRONGER SYSTEMS WILL BRING OCCASIONAL VALLEY RAIN AND MOUNTAIN SNOW TO THE FORECAST AREA THROUGH MUCH OF THE WEEK. THIS WEEK WILL SEE THE MOST SIGNIFICANT MOUNTAIN SNOWS OF THE SEASON SO FAR. && .DISCUSSION... .SHORT TERM...THE WEAK DISTURBANCE ALONG THE PACIFIC NORTHWEST COAST THAT ORIGINALLY WAS THOUGHT TO JUST BRING CLOUDS IS PRODUCING SOME LIGHT PRECIPITATION PER NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS/OBSERVATIONS. MODELS ARE NOW SHOWING SOME LIGHT QPF TODAY AND TONIGHT ESPECIALLY NORTHERN AREAS. SALEM RAOB THIS MORNING WAS COLDER THAT ETA BUFR SOUNDING. WEST HILLS TV TOWER TEMPS BELOW FREEZING. CLOUD COVER TODAY WILL KEEP TEMPS FROM MODERATING MUCH. SO MUCH OF THE LIGHT PRECIPITATION WILL BE FLURRIES TO THE VALLEY FLOOR. MAY GO AN INCH OR SO IN THE MOUNTAINS. STRONGER SYSTEM APPROACHES SUNDAY...WITH THE FLOW TURNING MORE ONSHORE AND THE LOW LEVEL PRECIPITATION TURNING TO RAIN. GFS CONTINUES FASTER...BUT WILL DEAL WITH TIMING IN AFTERNOON PACKAGE. QPFS SUPPORT SNOW ADVISORY AMOUNTS IN THE MOUNTAINS FOR SUNDAY NIGHT. SHOWERY WITH DECREASING PRECIPITATION MONDAY. && .LONG TERM...NO CHANGES FOR NOW. ACTIVE WEATHER PATTERN WITH STRONG OVERRUNNING SYSTEM FOR MONDAY NIGHT AND TUESDAY WITH LOTS OF SNOW IN THE MOUNTAINS. CONTINUED COOL ACTIVE PATTERN THROUGH THE WEEK. TOLLESON && .MARINE...WILL HAVE A ROUGH COLUMBIA RIVER BAR DUE TO VERY STRONG EBBS. SMALL CRAFT ADVISORY WINDS SUNDAY AHEAD OF THE NEXT FRONT. WAVE WATCH III MODELS SHOWS SEAS PUSHING 20 KT MID WEEK DUE TO UPCOMING ACTIVE WEATHER PATTERN. && PRELIMINARY POINT POPS... AST 44696 PDX 44386 SLE 44286 EUG 33286 && .PQR WATCHES/WARNINGS/ADVISORIES... .OR/WA...SMALL CRAFT ADVISORY FOR A ROUGH COLUMBIA RIVER BAR. &&
ORZ001>013-WAZ019>023-039-040-221430- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OREGON 630 AM PST FRI NOV 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDU
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1044 AM PST FRI NOV 21 2003
TIME(PST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 AM 6 E GOVERNMENT CAMP OR 20.00 INCH HEAVY SNOW
11/21/03 HOOD RIVER 5250 FT ELEVATION. 48 HR
ACCUMULATION
0715 AM BUXTON OR 7.50 INCH HEAVY SNOW
11/21/03 WASHINGTON 2000 FT ELEVATION. 48 HR
ACCUMULATION
0715 AM GOVERNMENT CAMP OR 23.00 INCH HEAVY SNOW
11/21/03 CLACKAMAS 3990 FT ELEVATION. 48 HOUR
ACCUMULATION.
0715 AM 3 NE GOVERNMENT CAMP OR 29.00 INCH HEAVY SNOW
11/21/03 CLACKAMAS 6000 FT ELEVATION. 48 HR
ACCUMULATION
0715 AM WHITE RIVER SNOW PARK OR 24.00 INCH HEAVY SNOW
11/21/03 HOOD RIVER 48 HR ACCUMULATION
MOThe Portland,OR radar (KRTX), 140 km away, was scanning. The volume nearest the first event began at 21:12 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2003Every state in 2003This day in weather historyWarnings in Oregon, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335477.